MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.13P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that two pair of forceps became unable to open when used during surgery.A new forceps were used and completed the procedure.There was no harm to the patient.
 
Additional Manufacturer Narrative
Two samples received in opened original packaging without cover foil.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The two received forceps sample were visually inspected with the aid of a photomicroscope with various magnifications.Both samples show surgery residuals and one is very bent.After cleaning, it was found that on the not damaged forceps the tube is loose which block the forceps from activating.The customer¿s complaint was confirmed.The bending of the second forceps does not allow a detailed examination of the root cause.Root cause was unable to verify.Why the tube was loose and blocked the forceps from activating could not be determined.This device passed the 100% control and was conform when leaving the production.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key12203592
Report Number3003398873-2021-00047
Device Sequence Number19926326
Product Code HNR
UDI-Device Identifier07612717070721
UDI-Public07612717070721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number705.13P
Device Lot NumberF200266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1